Jump to content

Suzanne

Members
  • Posts

    154
  • Joined

  • Last visited

About Suzanne

  • Birthday 08/27/1959

Contact Methods

  • MSN
    Suz
  • Website URL
    http://

Profile Information

  • Location
    Sydney, Australia
  • Interests
    reading, movies, walks on the beach, music

Recent Profile Visitors

1,984 profile views

Suzanne's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. Hi I have just been diagnosed with Addison's Disease after 12 years of POTS. Endo was not clear about whether I have both. I was tested for this right at the start of my illness and did not have it. I did the Tilt Table Test and fainted, so POTS seemed to be the right diagnosis. So I am thinking that because my stress levels have been sky high for some 10 years and it has taken its toll on my body, so the cortisol production could not cope. the med given to me is a cortisone drug Hysone which combined with my Florinef, makes my body shaky and heart palpitations. Anyone with a similar story? Thanks. Suzanne
  2. Hi all, thanks for feedback. I have been on it a week with no noticeable effect. I am hoping for any tiny improvement in energy, a higher BP, any positive change. My quality of life has taken a nosedive and I guess I am clinging on for a break. Oh well, I will keep clinging!
  3. My doc has just prescribed this to me. I am on Florinef, but it only helps a bit. I have been on it for a week, low dose. No reaction so far. Has anyone else tried this drug? It is sold as Coralan here. I it supposed to help boost up my blood pressure which is 80/60 and too low for me. Many thanks Suzanne
  4. I like your analagy to the marathon runner, I used to love running, so I can relate to it (never did a marathon). I never thought of it in those terms. I just say I'm having a party, everyone else can do it and not fall in a heap, why can't I? Guess I am still struggling to accept this new life. Yes, I am recovered, ready to overdo it in another way. I can't curb it, but I have learned to reduce the possibilities of it occurring. It was a wonderful birthday, and even the 18 year olds help clean up!
  5. Thanks for the replies, much appreciated. I was also aware that to my son's friends I was this sick lady who did not appear very often. I then appear quite bubbly and on top of it all, so maybe they think I am a fake? They did not see the wreck of a Mum the next day. I guess that is how it goes with this fun illness.
  6. I had a very low key party for my son. I had my husband to help but no-one else. I thought I could manage and did not really have a friend that I could ask for help (another topic altogether). I tried to do very little, but there is always so much to do. I totally forgot to rest and did not sit down enough. I reverted to my old ways of functioning, but I did not have the health to do it. The next day I ached all over, my eyelids ached. It lessened a fraction the next day and now it is 5 days on and I am still tired, but able to move about the house. No way could I drive. Is this normal POTS? Does anyone know why? My specialist is very vague about it all. Any help would be appreciated. Thanks, Suzanne
  7. I used to live to exercise, so losing my stamina has been heart breaking for me. My doc has got me to walk for 15mins at a time, 4 times a day. These short walks I can tolerate and I savour each one, always wishing I could just sprint up that hill or jog around the oval. I stick to my routine and have found more stamina and a more peaceful outlook. It is different for everyone, but breaking it down has been helpful for me. I started at 5 minutes and plan to go to 20 minutes.
  8. Hi LindaJoy, sorry you are having such a bad time. I have been on Lyrica for about 3 months to help with my anxiety. It has helped quite a bit. It may not work for you, but wanted to let you know that it is helping me and it may need more time to kick in. Maybe it is reacting with other meds you are on? It is hard to know what affects what when you are on a cocktail of meds. Hope you feel better soon and the "discomfort" goes (don't you just love doctors!).
  9. My gynacologist is recommending this implant (had a total hysterectomy last Nov). It is all oestragen and says it will give a daily dose for a year without problem. Has anyone had any experience with this implant or is it better to stay on patches? Thanks for any feedback Suzanne
  10. Hi my doctor recommended walking 4 times per day. Sounds crazy, but I started at 5 minutes and now I am up to 15 minutes each session. So I just can't believe that I am doing it when prior I was very tired and weak and more than 10 minutes would do me in. Now it was recommended to help my mental health to create more endorphins. Someone earlier pointed out that this treatment is very effective for depression, I can vouch for that. But I surprisingly found that my POTS symptoms also reduced. Head spins were reduced and my recovery rate has improved. The first walk is at 8am, and this is my worst time of day, 8-10am. Somehow my walks have reduced my symptoms. So I am pretty happy for the first time in about 5 years!
  11. I think shopping with friends is the biggest challenge. They will inevitably stand looking at products way longer than you can do. If you follow them, you are in trouble, if you op out, you miss out. I too used to be a shopping tragic. Now, if I shop with friends (very rarely, but you are still young!) I explain that I just can't stand for long, I park myself down on a seat or at a coffee shop and give them permission to go on ahead. Then they come back and you can look at all their goodies and have fun with your friends which is important. Failing that, I am now shopping only at my local shops and internet shopping for clothes. Not as good but better than nothing.
  12. Hi my two kids are ADHD and have been on dex, ritalin and concerta. There are side effects for all these drugs, the main one being not able to eat due to a feeling of fullness and slight nausea. It goes when the drugs wear off. The long actiing ritalin and slow dose dex have been very effective for my boys. It is sad to see them not eat until about 5pm and then they go to town. On the upside, could be a useful way to lose weight! I have seen the improvements in their concentration, impulsive behaviour and social skills. I would recommend the meds, but you have to find one which works for you and this is time consuming, but worth the trouble. Lots of adults being diagnosed here in Sydney and they just feel so much better, less brain fog etc. Good luck.
  13. Wish I could try it. It is not approved for sale in Oz. My doc thinks it may be the breakthrough I am looking for. Currently on nortriptilene which gives a dry mouth constantly. Even though I drink lots of water, sometimes when talking my mouth gets so bad I just can't speak. People are very surprised when I duck off for a drink. With all new drugs, you have to give them a good go, eg 2-4 weeks. However, I don't last the distance if the reactions are severe. Good luck.
  14. Benzos are definitely a no no with most doctors here. Recently spent time in a pysch hospital and people were there detoxing from Xanax, Valium etc. Some of you appear to be taking long t erm with no side effects? My anxiety is hard to manage and I would like to take something to ease it, but no way will my doctor prescribe it. I need something to calm my system down also, from POTS and anxiety etc. Interesting to read all your comments.
  15. Here in Oz I am keeping it in the fridge. I questioned the chemist and he said if I didn't, it would lose its potency. The last 3 years I have not needed to refrigerate, but the chemist said they have changed the formula and now I do. What happens if you go on a car trip or fly? BYO mini fridge?
×
×
  • Create New...